Oregon, 2005High Wind in Oregon, March 26 to 27, 2005
March 26 to 27, 2005 · NWS PQR · 2 events in 2 counties and zones
2 high wind, as filed by the National Weather Service.
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Portland, OR wrote its last area forecast discussion before the first event at Mar 26, 8:30 AM PST, 1 hour 30 minutes earlier.
Area forecast discussion, Mar 26, 8:30 AM PST, 1 hour 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PORTLAND OR
830 AM PST SAT MAR 26 2005
.SYNOPSIS...A STRONG PACIFIC STORM WAS SPREADING INLAND THIS MORNING.
THIS WEATHER SYSTEM WILL BE ACCOMPANIED BY SIGNIFICANT RAIN AND SNOW
IN THE MOUNTAINS. FREEZING LEVELS WILL RISE TODAY THEN FALL ON SUNDAY
WITH SNOW ON THE PEAKS DROPPING DOWN LOWER ON THE SLOPES AS THE WEEK
PROGRESSES...AS WELL AS STRONG WIND ESPECIALLY ALONG THE COAST. THIS
SYSTEM WILL BE FOLLOWED BY SEVERAL WEAKER SYSTEMS LATER THIS NEXT
WEEK...FOR COOL SHOWERY WEATHER WITH LOWER SNOW LEVELS IN THE
MOUNTAINS.
&&
.SHORT TERM...NATIONAL WEATHER SERVICE DOPPLER RADAR AND SATELLITE
IMAGERY SHOWS A WAVY BAROCLINIC ZONE SPREADING INTO THE FORECAST AREA
THIS MORNING. ACCORDING TO SATELLITE IMAGERY...THE HEAVIEST
PRECIPITATION IS CURRENTLY NORTH OF OUR AREA. THE WAVY WET COLD FRONT
WILL SLOWLY SAG SOUTH THROUGH OUR FORECAST AREA THIS AFTERNOON AND
TONIGHT...HANGING UP SOME IN OUR SOUTHERN AND EASTERN AREAS SUNDAY.
RAINFALL AMOUNTS STILL LOOK PRETTY GOOD WITH AT LEAST 2 TO 4 INCHES
ALONG THE COAST AND IN THE COAST RANGE AND MOUNTAINS...AND AN INCH
PLUS IN THE VALLEYS. THE MOIST BAROCLINIC BAND IS TAPPING INTO
MOISTURE IN THE TROPICS...SUPPORTING THE HEAVIER RAINFALL. GFS LAYER
PRECIPITABLE WATER CHART SHOWS AMOUNTS NEAR 1.5 INCH SPREADING TOWARD
THE COAST. SOILS ARE RATHER DRY FOR THIS TIME OF YEAR SO ANY FLOODING
WILL BE MORE DIFFICULT TO ATTAIN...BUT WE WILL NEED TO MONITOR
CLOSELY ESPECIALLY IF RAINFALL TOTALS EXCEED CURRENT FORECASTS.
GALE FORCE WINDS HAVE MOVED INTO THE COASTAL WATERS AND MODELS SHOW A
LOW LEVEL JET DEVELOPING ALONG THE COAST WITH 40 TO 50 KT BOUNDARY
LAYER WINDS AND 60 KT AT 850 MB. THE GRADIENT IS STRONGEST CENTERED
AROUND 18Z SAT...AND BEGINNING TO HAVE MORE OF A SOUTHERLY COMPONENT.
THE HIGH WIND WARNING AND THE GALE WARNING COVER THE CURRENT
CONDITIONS WELL AND WILL CONTINUE THEM THROUGH THIS EVENING. THE
FRONTAL ZONE WILL FINALLY PUSH EAST SUNDAY NIGHT AS AN UPSTREAM SHORT
WAVE AND COOLER AIR PUSH ONSHORE SUNDAY NIGHT INTO MONDAY. SNOW WILL
ACCUMULATE AT THE HIGHER PEAKS FIRST AND THEN LOWER DOWN ON THE
SLOPES...IN THE SOUTH WASHINGTON CASCADES SNOW LEVEL WILL FALL DOWN
TO 5500 FEET SATURDAY NIGHT AND 4500 FEET SUNDAY...AND IN THE NORTH
AND CENTRAL OREGON CASCADES SNOW LEVELS WILL 5500 FEET SUNDAY AND
4500 FEET SUNDAY NIGHT. THE SNOW LEVELS MAY FALL DOWN TO NEAR 3000
FEET BY MONDAY...A SPECIAL WEATHER STATEMENT IS IN EFFECT THAT COVERS
THIS WELL. LIKENS
.LONG TERM...NO CHANGES. PREVIOUS DISCUSSION FOLLOWS...MODELS
CONTINUE TO KEEP AN ACTIVE WESTERLY PATTERN OVER THE REGION THROUGH
NEXT WEEK. TIMING OF INDIVIDUAL SHORTWAVES DURING THE EXTENDED PERIOD
IS QUITE A CHALLENGE. MODELS ARE STARTING TO LOOK LIKE SYSTEMS WILL
COME THROUGH ON TUE AND THU...WILL CONTINUE FORECAST OF HIGH POPS AND
SHOWERS THROUGH THE EXTENDED. SNOW LEVELS WILL HOVER AT OR JUST BELOW
PASS LEVEL THROUGH THE WEEK.
&&
.PRELIMINARY POINT POPS
AST ++876 PDX ++976 SLE ++986 EUG 9+986
&&
.PQR WATCHES/WARNINGS/ADVISORIES...
.WA/OR...GALE WARNING CAPE SHOALWATER TO FLORENCE TODAY.
...HIGH WIND WARNING FOR OREGON COASTAL HEADLANDS FOR TODAY
INTO THIS EVE.
MORE WEATHER INFORMATION ONLINE AT...
HTTP://WEATHER.GOV/PORTLANDHazardous weather outlook, Mar 26, 5:36 AM PST, 4 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PORTLAND OR
536 AM PST SAT MAR 26 2005
ORZ001-002-271400-
CENTRAL OREGON COAST-NORTH OREGON COAST-
536 AM PST SAT MAR 26 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST WASHINGTON AND
NORTHWEST OREGON.
.DAY ONE...TODAY
HIGH WIND WARNING AND LOCAL HEAVY RAIN POSSIBLE.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
LOCAL HEAVY RAIN POSSIBLE THORUGH SUNDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER REPORTS OF STRONG WIND OR HEAVY RAIN ARE ENCOURAGED TODAY.
ORZ003>013-WAZ019>023-039-040-271400-
CASCADE FOOTHILLS IN LANE COUNTY-CASCADES IN LANE COUNTY-
CENTRAL COAST RANGE OF WESTERN OREGON-CENTRAL WILLAMETTE VALLEY-
COAST RANGE OF NORTHWEST OREGON-GREATER PORTLAND METRO AREA-
GREATER VANCOUVER AREA-LOWER COLUMBIA-LOWER COLUMBIA AND I -
5 CORRIDOR IN COWLITZ COUNTY-NORTHERN OREGON CASCADE FOOTHILLS-
NORTHERN OREGON CASCADES-SOUTH WILLAMETTE VALLEY-
SOUTH WASHINGTON CASCADE FOOTHILLS-SOUTH WASHINGTON CASCADES-
SOUTH WASHINGTON COAST-WESTERN COLUMBIA RIVER GORGE-WILLAPA HILLS-
536 AM PST SAT MAR 26 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST WASHINGTON AND NORTHW
EST OREGON.
.DAY ONE...TODAY
LOCAL HEAVY RAIN IS POSSIBLE.
THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
LOCAL HEAVY RAIN IS POSSIBLE THROUGH SUNDAY. SNOW LEVELS WILL LOWER
IN THE CASCADES SUNDAY INTO NEXT WEEK.
THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER REPORTS OF ANY HEAVY RAIN OR MOUNTAIN SNOW ARE
ENCOURAGED.
In the hours before
Special weather statement, Mar 26, 9:41 AM PST, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PORTLAND OR
941 AM PST SAT MAR 26 2005
WAZ019-040-271900-
SOUTH WASHINGTON CASCADE FOOTHILLS-SOUTH WASHINGTON CASCADES-
INCLUDING THE CITIES OF...COLDWATER RIDGE VISITORS CENTER...COUGAR...
MOUNT ST. HELENS AND TOUTLE
941 AM PST SAT MAR 26 2005
.SYNOPSIS...A STRONG PACIFIC STORM WAS SPREADING INLAND THIS MORNING.
THIS WEATHER SYSTEM WILL BE ACCOMPANIED BY SIGNIFICANT RAIN AND SNOW
IN THE MOUNTAINS. FREEZING LEVELS WILL RISE TODAY THEN FALL ON SUNDAY
WITH SNOW ON THE PEAKS DROPPING DOWN LOWER ON THE SLOPES AS THE WEEK
PROGRESSES...AS WELL AS STRONG WIND ESPECIALLY ALONG THE COAST. THIS
SYSTEM WILL BE FOLLOWED BY SEVERAL WEAKER SYSTEMS LATER THIS NEXT
WEEK...FOR COOL SHOWERY WEATHER WITH LOWER SNOW LEVELS IN THE
MOUNTAINS.
=====================================================================
= KEY TO DECODING THE WIND DATA... =
= FORMAT... 168025 WHERE FIRST THREE DIGITS IS THE WIND DIRECTION.=
WHERE LAST THREE DIGITS IS THE WIND SPEED. =
= THIS EXAMPLE, WIND IS FROM 168 (SOUTH) AT 25 MPH. =
= ***** ALL WIND DATA IS IN MILES PER HOUR *****
=
=====================================================================
MORNING SALEM BALLOON SOUNDING WINDS 03/26 0400 PST
200 FT 160010 (MPH)
400 FT 165018 (MPH)
1000 FT 180037 (MPH)
2000 FT 190041 (MPH)
2500 FT 200044 (MPH)
3000 FT 205045 (MPH)
4000 FT 215046 (MPH)
4800 FT 220047 (MPH)
6000 FT 220053 (MPH)
7000 FT 225054 (MPH)
8000 FT 230046 (MPH)
9000 FT 235045 (MPH)
9900 FT 235046 (MPH)
12000 FT 240044 (MPH)
14000 FT 245043 (MPH)
16000 FT 265043 (MPH)
17000 FT 280043 (MPH)
18400 FT 275039 (MPH)
20000 FT 275043 (MPH)
23800 FT 285048 (MPH)
25000 FT 285046 (MPH)
26000 FT 290046 (MPH)
30000 FT 280073 (MPH)
30400 FT 280081 (MPH)
31000 FT 280083 (MPH)
34300 FT 285089 (MPH)
35000 FT 290089 (MPH)
38800 FT 290091 (MPH)
39000 FT 285096 (MPH)
42000 FT 285063 (MPH)
44500 FT 285052 (MPH)
47000 FT 275050 (MPH)
50000 FT 290038 (MPH)
52800 FT 290024 (MPH)
53000 FT 290025 (MPH)
MT ST HELENS FORECAST WINDS ALOFT FOR NEXT 24 HOURS
ELEV. 03/26 0400PST 03/26 1600PST 03/27 0400PST 03/27 1600PST
3000 187035 231020 232019 243017
6000 219052 236040 238038 246027
9000 234053 238048 235041 240032
12000 243049 235059 233048 234039
15000 246045 235071 227065 225041
18000 252049 237076 228074 226045
21000 260055 237076 226095 229062
24000 270062 236081 220108 221095
27000 274070 239089 218118 214120
30000 274079 240099 217128 216124
33000 270091 237106 221127 225112
36000 273102 239109 229109 233074
39000 279098 243101 237084 240053
42000 286058 250077 246053 245043
45000 289032 253058 251036 252036
48000 285029 251044 254032 261031
51000 281026 249030 258029 270027High Wind, Northern Oregon Coast
- When
- March 26, 10:00 AM PST to March 27, 12:00 AM PST
- Where
- Northern Oregon Coast forecast zone
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- AWOS,ASOS,MESONET,ETC
A strong cold front approached the coast, bringing strong winds ahead of it. Yaquina Bridge reported wind gusts to 60 mph, and Clatsop spit gusts to 57 mph. Wind gusts in excess of 40 mph were reported at Newport Jetty and in Florence. A report was receive from the public at Glenedin Beach of wind gusts to 65 mph with some trees down.
High Wind, Central Oregon Coast
- When
- March 26, 10:00 AM PST to March 27, 12:00 AM PST
- Where
- Central Oregon Coast forecast zone
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- AWOS,ASOS,MESONET,ETC
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Mississippi, March 26, 20052 injured · $2.6 million · F1 · 45 events
- Hail in Florida, March 26, 2005$2.5 million · 2.75 in hail · 1 event
- Damaging Wind in Florida, March 26, 2005$1.0 million · 60 kt wind · 1 event
- Hail and Damaging Wind in Alabama, March 26, 2005$155,000 · 3 in hail · 2 events
- Tornado and Hail in Louisiana, March 26, 2005$110,000 · F0 · 5 events
- Hail in Alabama, March 26, 2005$50,000 · 2.75 in hail · 7 events
- Hail and Damaging Wind in Alabama, March 26, 2005$41,000 · 1.75 in hail · 2 events
- Hail in Alabama, March 26, 2005$18,000 · 1.75 in hail · 1 event
- Hail and Damaging Winds in Texas, March 26, 2005$7,000 · 1 in hail · 11 events
- Hail in Alabama, March 26, 2005$15,000 · 2.75 in hail · 1 event
- High Wind in Oregon, March 26 to 27, 200587 kt wind · 9 events
- Heavy Snow in Kansas, March 26, 20053 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5440490, 5440626.